MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD170126024S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation.Visual inspection confirmed the complaint as a rupture can be seen approximately 1 cm distal to the hub.Under magnification it can be seen that the lumen material is "rippled" around the rupture area.This condition is indicative of flushing against resistance or infusing at a higher pressure than the device is designed to withstand, causing the lumen material to stretch and balloon prior to rupturing.Without the lot number a review of the manufacture records is not possible.The device was implanted and functioned with no reported issues for more than 2 months.A definitive root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contain the following warnings and precautions; *do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not flush against resistance.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had 2.6 fr, double lumen, medcomp picc that was placed (b)(6) 2025, that was found on (b)(6) 2025 to be out of the insertion site by approximately 2 cm.Upon visualization of the picc through the dressing window, small area of outpouching noted approximately 0.75 cm from hub.Red lumen was still infusing heparin solution for monitoring of cvp.White lumen was flushed per policy, and significant leaking was visualized at the area of outpouching that was previously mentioned.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key23415495
Report Number2518902-2025-00062
Device Sequence Number21069177
Product Code LJS
UDI-Device Identifier00884908183139
UDI-Public00884908183139
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD170126024S
Device Catalogue NumberMD170126024S
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown